Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 197, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 19, 2005, 5:16 PM CDT for Schuyler County, Illinois. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2005, 5:16 PM CDT (22:16 UTC)
- Expired
- Sep 19, 2005, 6:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Schuyler County, IL
The radar
The Lincoln radar (KILX), 123 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 19, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 603 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 488 m²/s²
- 0-3 km storm-relative helicity
- 531 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 14.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 192216 SVRILX ILC169-192315- /O.NEW.KILX.SV.W.0197.050919T2216Z-050919T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 516 PM CDT MON SEP 19 2005 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 615 PM CDT * AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HUNTSVILLE...OR ABOUT 18 MILES WEST OF RUSHVILLE...AND WAS MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... BROOKLYN LITTLETON RUSHVILLE OTHER LOCATIONS IN THE WARNING INCLUDE...CAMDEN AND RAY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4027 9098 4013 9097 4003 9052 4025 9047 $$ BARNES
2 follow-up statements
000 WWUS53 KILX 192243 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 543 PM CDT MON SEP 19 2005 ILC169-192315- /O.CON.KILX.SV.W.0197.000000T0000Z-050919T2315Z/ SCHUYLER- 543 PM CDT MON SEP 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR SCHUYLER COUNTY... AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RUSHVILLE...MOVING EAST AT 35 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... RAY. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4027 9098 4013 9097 4003 9052 4025 9047 $$ BARNES
000 WWUS53 KILX 192318 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 618 PM CDT MON SEP 19 2005 ILC169-192328- /O.EXP.KILX.SV.W.0197.000000T0000Z-050919T2315Z/ SCHUYLER- 618 PM CDT MON SEP 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SCHUYLER COUNTY EXPIRES AT 615 PM CDT... AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM CDT. REMAIN ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4027 9098 4013 9097 4003 9052 4025 9047 $$ BARNES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:19 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Sep 19, 3:19 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 319 PM CDT MON SEP 19 2005 .DISCUSSION... SEVERE WEATHER IN PROGRESS, SO WILL KEEP THIS SHORT. HPC WAS LEANING TWRD GFS FOR THE MODEL OF CHOICE, AS LONG AS WE TEMPER THE CONVECTIVE FEEDBACK. SIMILAR SITUATION TO YESTERDAY, AND I WILL USE THE CANADIAN GLOBAL TO GUID THE PRECIP TRENDS. .SHORT TERM...TONIGHT THROUGH WEDNESDAY. SEVERE STORMS ARE ERUPTING IN OUR NW CWA AHEAD OF THE COLD FRONT. WIND DAMAGE IN FULTON COUNTY AROUND 245 PM, SO WIND IS REACHING THE GROUND. CONVECTION MAY BECOME SURFACE BASED SOONER THAN I EXPECTED. OUR 18Z SOUNDING INDICATED A WARM MID LAYER, WITH A STRONG CAP. HOWEVER, ANOTHER NIMNAT JUST CAME IN FOR THE NEXT WATCH, SO ANTICIPATE ADDITIONAL SEVERE CONVECTION IN THE REMAINDER OF OUR CWA. CAPES TO 2800 J/KG AND LI OF -8 SHOW THAT IF THE CONVECTION CONTINUES AND BREAKS THE CAP, IT WILL QUICKLY BECOME SEVERE IN OUR EASTERN AREAS AS WELL. I UPDATED THE GRIDS TO CATAGORICAL FOR THE REMAINDER OF THE AFTERNOON IN OUR W ZONES, AND INTO THE EVENING FOR THE E ZONES. QUATER SIZE HAIL REPORT JUST IN FROM CANTON IL, SO THE PRECIP WATER VALUES OF 1.8 INCHES IS ENOUGH FOR LARGE HAIL, DESPITE THE FREEZING LEVEL AT 14.6K FT. EXPECT THE STORMS TO END BY TUESDAY 12Z, AND KEPT TUESDAY DRY. WED SHOULD REMAIN DRY AS WELL, WITH HIGH PRESSURE IN CONTROL. LONG TERM...THURSDAY THROUGH SUNDAY. ONLY MINOR UPDATES NEEDED TO THE LONG TERM GRIDS. THE NEXT WEATHER MAKER WILL BE A FRONTAL BOUNDARY APPROACHING OUR W CWA ON WEDNESDAY NIGHT, AS LOW PRESSURE LIFTS PAST US TO THE WEST. WE GET CLIPPED BY OVERNIGHT CONVECTION FROM THE PLAINS, THAT MAY LINGER INTO THURSDAY. UNCERTAINTIES STILL EXIST WITH THE TRACK OF THE COLD FRONT, AND WHERE IT WILL STALL OUT IN OUR CWA. I LEFT THE LOW POPS AS IS THROUGH MONDAY, UNTIL THE INDICATED PATTERN BECOMES MORE CONSISTENT. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. SHIMON
Hazardous weather outlook, Sep 19, 11:43 AM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1143 AM CDT MON SEP 19 2005 ILZ027>031-036>038-040>057-061>063-066>068-071>073-201645- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1143 AM CDT MON SEP 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS...CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN APPROACHING UPPER LEVEL STORM SYSTEM WILL INTERACT WITH AN UNSEASONABLY WARM AND MOIST AIRMASS IN PLACE OVER CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP WEST OF THE ILLINOIS RIVER BY 2 PM WITH THE REMAINDER OF THE REGION IMPACTED BY THESE STORMS BY LATE AFTERNOON. THE STRONGER STORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STORM SYSTEM WILL APPROACH THE REGION THURSDAY NIGHT THROUGH SATURDAY BRINGING THE REGION ANOTHER CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING. BARKER
In the hours before
Local storm report, Sep 19, 3:53 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
353 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG HOPEDALE 40.42N 89.42W
09/19/2005 TAZEWELL IL EMERGENCY MNGR
TREE LIMBS DOWN ACROSS TOWN.
&&
GEELHARTLocal storm report, Sep 19, 4:02 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
402 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM TSTM WND DMG PEKIN 40.57N 89.63W
09/19/2005 TAZEWELL IL EMERGENCY MNGR
18 INCH DIAMETER TREE LIMB FELL ON A HOUSE. LIMB LENGTH
15 FEET.
&&
GEELHARTLocal storm report, Sep 19, 4:18 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
418 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND DMG 4 NE LINCOLN 40.19N 89.31W
09/19/2005 LOGAN IL EMERGENCY MNGR
VAN PULLING A TRAILER WAS BLOWN OVER ON I-55 MILE MARKER
133
0416 PM TSTM WND GST LINCOLN 40.15N 89.37W
09/19/2005 65 MPH LOGAN IL EMERGENCY MNGR
0416 PM TSTM WND DMG LINCOLN 40.15N 89.37W
09/19/2005 LOGAN IL NWS EMPLOYEE
POWER LINES DOWN.
&&
GEELHARTLocal storm report, Sep 19, 4:52 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
452 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG BLOOMINGTON 40.48N 88.97W
09/19/2005 MCLEAN IL UNKNOWN
TREES AND LARGE LIMBS DOWN. PUBLIC REPORT.
&&
GEELHARTLocal storm report, Sep 19, 5:01 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
501 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TSTM WND DMG CHAMPAIGN 40.11N 88.26W
09/19/2005 CHAMPAIGN IL EMERGENCY MNGR
10 INCH DIAMETER TREE LIMBS DOWN.
&&
GEELHARTLocal storm report, Sep 19, 5:10 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
510 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND DMG BLOOMINGTON 40.48N 88.97W
09/19/2005 MCLEAN IL NWS EMPLOYEE
TWO LARGE TREE LIMBS DOWN, ONE ON A POWER LINE. LIMBS
ABOUT 6 INCHES IN DIAMETER.
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 12:44 AM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 44 min |
| Sep 19, 1:02 AM CDT | Severe Thunderstorm Warning | ILX | Cass | 51 min |
| Sep 19, 2:11 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 64 min |
| Sep 19, 2:43 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Tazewell | 55 min |
| Sep 19, 3:16 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria | 43 min |
| Sep 19, 4:15 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Macon | 60 min |
| Sep 19, 7:15 AM CDT | Severe Thunderstorm Warning | ILX | Douglas, Edgar | 60 min |
| Sep 19, 2:47 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 58 min |
| Sep 19, 3:02 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell | 58 min |
| Sep 19, 3:40 PM CDT | Tornado Warning | ILX | Tazewell | 50 min |
| Sep 19, 3:44 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 61 min |
| Sep 19, 3:53 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 46 min |
| Sep 19, 4:15 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean | 29 min |
| Sep 19, 4:26 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 26 min |
| Sep 19, 5:01 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 55 min |
| Sep 19, 5:42 PM CDT | Tornado Warning | ILX | Morgan, Scott | 48 min |
| Sep 19, 6:09 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard, Sangamon | 66 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.